MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 12/03/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2008) is considered to be a best estimate.This emdr represents the bard ventralex mesh (device 2).Additional supplemental emdrs were submitted to represent the bard ventralex mesh (device 1 & 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008: patient was diagnosed with ventral hernia, umbilical hernia, thereby underwent open repair with implant of ventralex meshes (device 1 and 2).Per op notes, "the hernia sac was identified in umbilical region and was dissected.The fascia superior to this defect was noted and a fascial defect beneath the umbilicus was also noted.The umbilical hernia was repaired by placing a ventralex mesh (device 1) through the defect and sutured against the anterior abdominal wall.Then the superior fascial defect was repaired by placing ventralex mesh (device 2) and sutured against the anterior abdominal wall." on (b)(6) 2009: patient was diagnosed with recurrent ventral hernia, thereby underwent laparoscopic repair with implant of composix l/p mesh (device 3), ventralex mesh (device 4).Per op notes, "the previous meshes (device 1 and 2) was in overlap and the hernia found protruding through the meshes (device 1 and 2) with both bowel and omentum which was found adherent to the free edge of the mesh.Adhesiolysis were performed.The previous defect was not covered entirely and therefore a large composix l/p (device 3) was placed covering the previously placed meshes (device 1 and 2) and the fascia defect, tacked with sorbafix fixation device.A ventralex mesh (device 4) was placed in abdominal region and was tacked with sorbafix fixation device against the abdominal wall.".

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25026477
Report Number1213643-2026-00572
Device Sequence Number18435731
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)130828(10)HUSG0821
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2013
Device Catalogue Number0010302
Device Lot NumberHUSG0821
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale